You are here

Permanents

by Marvin Marcus (University of California Santa Barbara) and Henryk Minc (University of California Santa Barbara)

Year of Award: 1966

Publication Information: The American Mathematical Monthly, vol. 72, 1965, pp. 577-591

Summary: The permanent of a square matrix is the analog of a determinant where all the signs in the expansion by minors are taken as positive. (See http://mathworld.wolfram.com/Permanent.html.) The authors review the history of the concept, discuss the properties of permanents, and give some conjectures and problems.

Read the Article:

About the Authors: Both Marvin Marcus and Henryk Minc were at U.C., Santa Barbara, at the time of publication.

Subject classification(s): Algebra and Number Theory | Linear Algebra | Matrix Algebra
Publication Date: 
Wednesday, September 24, 2008

Dummy View - NOT TO BE DELETED